Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 219, NWS Tallahassee, FL

August 7, 2014Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2014, 4:43 PM EDT for Wakulla County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 4:43 PM EDT (20:43 UTC)
Expired
Aug 7, 2014, 5:15 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS52 KTAE 072043
SVRTAE
FLC129-072115-
/O.NEW.KTAE.SV.W.0219.140807T2043Z-140807T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAKULLA COUNTY IN FLORIDA...

* UNTIL 515 PM EDT

* AT 441 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR BUCKHORN...AND MOVING SOUTHWEST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SOPCHOPPY AND SANBORN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3000 8447 2998 8452 3000 8452 3000 8455
      3001 8455 3003 8458 3010 8466 3011 8465
      3013 8467 3016 8448 3010 8439 2998 8442
      2998 8445
TIME...MOT...LOC 2043Z 045DEG 10KT 3007 8447

$$

42-DVD
1 follow-up statement
729 
WWUS52 KTAE 072106
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EDT THU AUG 7 2014

FLC129-072116-
/O.EXP.KTAE.SV.W.0219.000000T0000Z-140807T2115Z/
WAKULLA FL-
506 PM EDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKULLA COUNTY
WILL EXPIRE AT 515 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.

LAT...LON 3000 8447 2998 8452 3000 8452 3000 8455
      3001 8455 3003 8458 3010 8466 3011 8465
      3013 8467 3016 8448 3010 8439 2998 8442
      2998 8445
TIME...MOT...LOC 2106Z 045DEG 10KT 3002 8452

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:45 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 7, 2:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT Thu Aug 7 2014

.Near Term [Through Today]...

A rather diffuse pattern remains in place locally with weak flow.
Isolated to scattered convection is expected through the early
evening hours in association with the sea breeze with activity
rapidly diminishing after sunset. The highest coverage is expected
to be across Florida. Overnight lows will mostly be in the mid
70s.

.Short Term [Tonight Through Saturday]...

The Tri-State region will remain on the northern edge of upper
level ridging, under a mostly zonal flow regime through Saturday.
A very weak, elongated shortwave will invade the ridge on Friday
as it moves southeast through the region. This feature could bring
some showers and storms during the first part of the day across
southeast Alabama and the Florida panhandle. This area should be
suppressed later in the day in the wake of the wave, though an
enhancement in convective coverage will be possible across the
southeast Big Bend later in the afternoon. On Saturday, a mid-
level wave will move through the ridge and enhance convective
coverage area-wide. Away from convection afternoon highs will be
quite high each afternoon, in the middle to upper 90s. Heat
indices should remain just below 105 degrees.

.Long Term [Saturday Night Through Thursday]...

A slightly more disturbed pattern is expected through the extended
range. The mid/upper ridge will weaken locally as the southern
extension of east coast troughing spreads south into the region.
This will likely manifest itself at the surface in the form of a
trough as well. The combination of a lingering trough and also the
afternoon seabreezes will keep rain chances higher than normal.
Towards the end of the period, a weak front may even approach our
northern most Georgia and Alabama counties.

&&

.Aviation...
[Through 18Z Friday]

Isolated to scattered convection is expected to continue through
the afternoon hours with convection diminishing shortly after 00z.
ECP and TLH have about a 40-50% chance of seeing convection with a
20-30% chance at DHN, ABY, and VLD. Winds will be light outside of
the convection.

&&

.Marine...

Southwesterly winds below headline levels will prevail for the
next several days. Seas will remain at or below 2 feet. Showers
and thunderstorms will be possible, mostly early morning through
early afternoon.

&&

.Fire Weather...

Red flag conditions are not expected over the next several days.

&&

.Hydrology...

Our area rivers are currently at or below their normal levels. With
no significant rainfall expected over the next week, we are not
expecting any flooding.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   74  97  73  96  74 /  20  40  10  40  30
Panama City   78  90  76  89  77 /  10  30  10  30  20
Dothan        74  96  74  95  74 /  20  30  20  40  30
Albany        74  97  74  95  75 /  10  30  30  50  30
Valdosta      72  96  71  96  72 /  20  40  30  50  30
Cross City    74  94  72  94  72 /  20  50  20  40  30
Apalachicola  77  89  75  88  76 /  10  30  20  30  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...DVD
MARINE...HARRIGAN
FIRE WEATHER...DVD
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:06 PM EDTSpecial Marine WarningTAE54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.